MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Model Number CQ75122
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Inflation Problem (1310); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly failed to inflate and deflate.It was further reported that the balloon allegedly got struck in the patient.It was further reported that the balloon deflated by puncturing outside with the help of ultrasound.Reportedly, the surgery time increased by two hours longer and it was not necessary to open the patient to remove the material.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.(expiration date: 09/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly failed to inflate and deflate.It was further reported that the balloon allegedly got stuck in the patient.Reportedly, the balloon was deflated by puncturing outside with a long puncture needle to reduce its size and was able to be removed from patient's vein under ultrasound.The surgery time increased by two hours longer and it was not necessary to open the patient to remove the material.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation.Balloon twisting was noted on the returned device.No other anomalies noted during the visual evaluation.As per the reported event of the balloon being punctured, functional testing could not be performed.Also, two images are reviewed.Two x-ray images centered around the left shoulder and chest are reviewed.Stents are visualized within a vessel near the left shoulder/chest.A partially inflated angioplasty balloon is seen just past the stents within the chest.From the images provided it is challenging to determine if a wire or sheath is present and associated with the balloon.The anatomic location of the balloon cannot be specified with further imaging such as a fluoroscopic video with contrast.The images provided show a partially inflated balloon in the left chest, in an abnormal position that cannot be confirmed specifically without a fluoroscopic video.This would also give more insight into the sequence of events leading to this issue.Balloon deflation failure can result from operator, anatomic, manufacturing or patient factors.Deflation issues resulting in novel techniques to remove the device are fortunately quite rare and occur in less than 1% of cases.Therefore, the investigation for reported deflation issue remains inconclusive as no evidence could not be observed, submitted images and no functional testing performed.The investigation for entrapment of the device also remains inconclusive as the condition of use couldn¿t be replicated and no conclusion made from the submitted image.The investigation confirmed the reported inflation issue and identified material deformation as the balloon noted to be partially inflated, which can be observed from the submitted image.The investigation was also confirming for the identified twist material, as balloon twisting could be noted during the visual evaluation of the returned device.A definitive root cause for the reported deflation issue, entrapment of the device, inflation issue and identified twist material, identified material deformation could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiration date: 09/2022).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14191588
Report Number2020394-2022-00313
Device Sequence Number19934959
Product Code DQY
UDI-Device Identifier00801741063244
UDI-Public(01)00801741063244
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ75122
Device Catalogue NumberCQ75122
Device Lot NumberREDX3954
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown